MAUDE Adverse Event Report: APYX MEDICAL CORPORATION J-PLASMA

APYX MEDICAL CORPORATION J-PLASMA
Model Number BVX-270B
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subsequent investigation of the returned device and extensive internal testing has ruled out this type of damage being able to occur during the manufacturing or shipping processes.This issue was most likely caused by inadvertent damage to the distal end of the shaft caused by the user either during clinical use or while removing coagulum/eschar from the electrode.The damage seen during clinical use may have been caused by one or a combination of the following factors: subjecting the device to unknown solvents, chemicals or disinfectants or any additional cleaning or reuses that may compromise essential material and design characteristics as well as the structural integrity of the device and lead to device failure, use of a scratch pad (commonly available in surgical environments) or other abrasive materials to clean the blade, use of a cannula or skin port that has tight interference with the outer diameter of the device shaft and/or modifying or altering the tip of the device.The ifu gives cleaning instructions to avoid any type of abrasive damage "for optimum performance, keep the distal end of the shaft free of debris.A damp gauze pad can be used for cleaning." as well as instructions to avoid recleaning, resterilization or reuse.
 
Event or Problem Description
During clinical use, an unexpected stress fracture occurred on the shaft of the handpiece resulting in fragmentation.The issue was not recognized by the user and resulted in an additional medical intervention to remove the fragment from the patient.The patient recovered with no additional complications.

Brand Name
J-PLASMA
Common Device Name
J-PLASMA
Manufacturer (Section D)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater, fl
MDR Report Key9989955
Report Number3007593903-2020-00012
Device Sequence Number11911476
Product Code GEI
UDI-Device Identifier00607151009458
UDI-Public00607151009458
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall,Notification
Type of Report Initial
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model NumberBVX-270B
Device Catalogue NumberBVX-270B
Device Lot Number0719E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2020
Initial Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3007593903-04/28/20-001C
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;